MAUDE Adverse Event Report: BD SUZHOU (MDS) SAF-T-INTIMA; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) SAF-T-INTIMA; INTRAVASCULAR CATHETER
Catalog Number 383323
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter bl 22ga x.75in safety shield activation failed on (b)(6) 2025 at approximately 1430, i sustained a needlestick injury while at work.On this day, my role was break nurse.A patient required iv access because his existing line was no longer functioning.I followed proper protocol and safety measures; however, despite these precautions, i was injured during the procedure.The device involved was a defective 22g iv butterfly.Once the catheter was inserted, i made an attempt to pull the needle out, the needle bounced up and the safety mechanism never functioned.The needle was fully exposed.After the incident, i spoke with my charge nurse, we informed management and i headed to the emergency department shortly after.I also spoke with several fellow nurses who shared that they have experienced similar incidents while inserting ivs using this device.
 
Additional Manufacturer Narrative
Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Although photos were submitted for evaluation, they did not display the reported nonconformance.In lieu of the affected device, functional testing was performed on retention samples for this lot, the results of these show that the tested units performed within product specifications.Unfortunately without the ability to observe the reported nonconformance our quality engineers were unable to determine the root cause for this complaint.We regret any inconveniences this incident may have caused you and your facility.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.

Brand Name
SAF-T-INTIMA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24022879
Report Number3006948883-2025-00990
Device Sequence Number16098047
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(10)5231754
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot Number5231754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown